All Journal Entries Journals
Previous | Next

Medication

Jun 29, 2008 - 5 comments
Tags:

medications

,

medication

,

support

,

treatment

,

sleep

,

sleeping

,

reaction



I took myself off my meds for various reasons; I thought I could manage without them, I hated the weight gain, I hated feeling like a zombie, I couldn't concentrate, I had no feelings.  I did have the support of my GP and did it over a period of 3 months, however after about 6 weeks of being completely off (except the sleeping tablets) it all went "belly up", moods all over the place, insomnia, hypomania, agitation, you name it I felt it - although I fortunately haven't hit the terrible depression and got myself to the doc quick smart.  Saw the psychiatrist who prescribed zyprexa, god it was awful, had terrible allergic reaction.  I now have 2 weeks to wait before I see the psych again.  In the meantime I've had some advice on here and I've trawled the internet to find out other medications available in this country. I am seeing my GP this week to get blood tests done (there is a query that I may be hitting early menopause) and also to discuss the dizziness and migraines that I seem to be getting on an almost daily basis.

I have decided to ask the psychiatrist about topamax as I see that it has good results for bipolar II and also as a migraine treatment and as an added bonus it does not cause weight gain.

I'm struggling at the moment with no meds because I can't rest, sleep and my body is exhausted but and I only feel half here (prob from lack of sleep) I'm also finding it hard not to spend loads of money - mind you there is nothing left to spend right now as I went mad last week.

So I'm kind of hanging on in there for the next couple of weeks unless the gp manages to get me an appointment with the psych earlier.

Comments
Post a Comment
547573 tn?1234659310
by Jikan, Jun 29, 2008
Namaste,
Sounds like you in a manic state and you can't wait weeks to see your psych.  You need to get back on medications immediately.
I don't know how it works there, but I can walk into any emergency room here and they have a psych on call.
Additionally, your lack of sleep is going to exacerbate your condition.
Take care of yourself and, if necessary, get back on zyprexa for now.  You can talk to your usual psych when you see him/her.
You need to do something NOW and not wait 2 weeks or you may end up hospitalized.
I sincerely hope you take care of yourself in whatever manner you think is most appropriate.
The only other option I can think of is calling a mental health helpline(if they have such a thing), but I think they'll tell you the same thing. You can't wait and besides, why suffer the pain, if you can get some immediate relief, no matter how little it may be.

Michael

Avatar universal
by bernie40, Jun 30, 2008
Hi Michael

Thanks, I am seeing my GP (regular doctor) this week, the system is a bit different over here regarding going to the emergency department, however we do have a helpline and I can ring my pdoc if things get any worse although I have managed to bring appointment forward to next Tues, so only a week instead of 2 weeks.

I did manage to get to sleep about midnight last night and got myself a good 6 hours sleep and have felt pretty ok all day although feeling a little spacey now.

My husband is keeping a close eye on me and as I say, I will def contact pdoc immediately if things get any worse.

I dare not take the zyprexa again after what happened when I took them for the first time the other night, because my throat swelled up I'm scared that it might stop my breathing but I am taking my zopiclone at night and I am taking 2 instead of 1 (which I've had to do in the past and been advised to do before by doc).

I am very fortunate that I haven't been hospitalised in 20 years, although I have come close a fair few times.  Daft thing is that when I was being hospitalised, bipolar was never discussed and wasn't diagnosed until after I had my first child 14 years ago, yet it would seem that I had been showing classic "symptoms" since about the age of 12.

Anyway thanks for taking the time to respond.  Take care.

Helen

547573 tn?1234659310
by Jikan, Jun 30, 2008
Namaste Helen,

I'm glad to hear that your doing a bit better and that you have the support of your husband.

A strong support nrtwork is imperative when dealing with any mental disorder(I hate the word illness).

You really shouldn't go beyond 7.5 mg at bedtime, so if you're taking the 3.75 mg, you should be alright.

Michael

Avatar universal
by bernie40, Jul 01, 2008
Hi there,

Yes I'm on the 3.75.  Slept well again last night, was a bit down and then today have been ok'ish, but looks like the mania is passing, I fell asleep on the hammock in the garden yesterday - we actually had some nice weather here in rainy UK.  

How are you doing?

Helen

547573 tn?1234659310
by Jikan, Jul 01, 2008
Namaste,

Glad you doing better Helen.

Michael

Post a Comment